Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 237, NWS Fort Worth, TX

October 10, 2001Wise County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Oct 10, 2001, 9:54 PM CDT for Wise County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Oct 10, 2001, 9:54 PM CDT (02:54 UTC)
Expired
Oct 10, 2001, 10:30 PM CDT
In force
36 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Wise County, TX

The text

As transmitted, in the capitals the NWS used until 2016.

891 
WUUS54 KFWD 110254
SVRFTW
TXC497-110330-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
954 PM CDT WED OCT 10 2001

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WISE COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 1030 PM CDT

* AT 954 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
  A SEVERE THUNDERSTORM 16 MILES SOUTHWEST OF BRIDGEPORT...MOVING 
  EAST-NORTHEAST AT 40 MPH.  THIS STORM HAS A HISTORY OF PING-PONG
  BALL SIZE HAIL THAT COVERED THE GROUND IN BARTONS CHAPEL.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BRIDGEPORT AROUND 1010 PM CDT
  BOYD...DECATUR AROUND 1020 PM CDT

GOLFBALL-SIZE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. 
TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS...LARGE HAIL...DEADLY
LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.

LAT...LON 3319 9793 3301 9795 3301 9742 3333 9740

BB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 10, 9:29 PM CDT, 25 minutes earlier.

Area forecast discussion, Oct 10, 9:29 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
929 PM CDT WED OCT 10 2001

THUNDERSTORMS CONTINUE TO FORM ACROSS THE NORTHERN SECTIONS OF NORTH
TEXAS TONIGHT AHEAD OF A NEARLY STATIONARY COLD FRONT.  AS OF 9
PM...THE COLD FRONT EXTENDED FROM NEAR ARDMORE TO MIDLAND.  A STRONG
OUTFLOW BOUNDARY EXTENDED OUT AHEAD OF THE FRONT FROM PARIS TO
HILLSBORO TO JUST NORTH OF SAN ANGELO.  THE APPROACHING SHORT WAVE
WAS STILL OVER EASTERN NEW MEXICO AND IS FORECAST TO EJECT EASTWARD
OVERNIGHT.

EXPECT SCATTERED THUNDERSTORMS TO CONTINUE AHEAD OF THE FRONT
OVERNIGHT.  THE LARGEST CONCENTRATION OF STORMS WILL REMAIN ACROSS
THE NORTHWEST THIRD OF NORTH TEXAS.  ACROSS THE SOUTHEASTERN TWO
THIRDS OF THE REGION...EXPECT SHOWERS AND A FEW THUNDERSTORMS TO
INCREASE IN COVERAGE OVERNIGHT AS ISENTROPIC LIFT INCREASES.  HAVE
DECIDED NOT TO ISSUE A FLASH FLOOD WATCH OVERNIGHT DUE TO THE SLOWER
MOVEMENT OF THE SHORT WAVE AND THE CURRENT POSITION OF THE FRONT.
SOME ISOLATED ONE TO THREE INCH RAINFALL AMOUNTS ARE STILL POSSIBLE
OVERNIGHT.

WILL MAKE SOME MODIFICATION TO THE CURRENT ZONES TO LOWER POP
SLIGHTLY IN THE SOUTH OVERNIGHT.  DONT EXPECT FRONTAL PASSAGE ACROSS
THE CENTRAL AND SOUTHERN SECTIONS OF NORTH TEXAS UNTIL MID TO LATE
MORNING THURSDAY.  WILL HAVE TO INCREASE POPS IN THE SECOND
PERIOD...ESPECIALLY ACROSS THE CENTRAL AND SOUTH.  WILL ALSO MODIFY
CLOUD AND WIND FORECAST TO REFLECT LATER FRONTAL PASSAGE TIME.

.FWD...NONE.

79

In the hours before

Special weather statement, Oct 10, 4:00 PM CDT, 5 hours 54 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-110300-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
400 PM CDT WED OCT 10 2001

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH THIS
EVENING OVER THE NORTHWESTERN HALF OF NORTH TEXAS...GENERALLY
NORTHWEST OF A LINE FROM PARIS...TO DALLAS...TO LAMPASAS. THIS
MODERATE RISK AREA INCLUDES THE CITIES OF GRAHAM...DENTON...
SHERMAN...EASTLAND...CLEBURNE...GOLDTHWAITE...MERIDIAN...AND THE
DALLAS-FORT WORTH METROPLEX.

THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER THE REMAINDER OF NORTH
TEXAS TONIGHT.

A COLD FRONT...EXTENDING ALONG A MCALESTER OKLAHOMA...TO WICHITA
FALLS...TO LUBBOCK LINE LATE THIS AFTERNOON...WILL CONTINUE TO MOVE
SOUTH TONIGHT...PROVIDING THE FORCING MECHANISM FOR WIDESPREAD
THUNDERSTORMS.  WITH HELP FROM AN APPROACHING UPPER LEVEL
DISTURBANCE...STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED GIVEN THE
FAVORABLE COMBINATION OF INSTABILITY AND WIND SHEAR.  LARGE HAIL AND
DAMAGING WINDS ARE THE LIKELY THREAT FOR SEVERE WEATHER THROUGH THE
EVENING.  ISOLATED TORNADOES ARE ALSO POSSIBLE WITHIN THE CURRENT
ENVIRONMENT.

AS THE FRONT SLOWS DOWN LATER TONIGHT...HEAVY RAIN WILL BECOME THE
PRIMARY THREAT OVER NORTH TEXAS...ESPECIALLY SOUTH OF A TEMPLE...TO
CANTON LINE.

ON FRIDAY...THERE APPEARS TO BE ANOTHER THREAT OF SEVERE WEATHER
OVER NORTH TEXAS.

64
Local storm report, Oct 10, 6:29 PM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
629 PM CDT WED OCT 10 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0608 PM    STRAWN                    TX   1.75 INCH HAIL
10/10/01   PALO PINTO                     GOLFBALL HAIL NEAR
                                          STRAWN.  REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.
Local storm report, Oct 10, 6:42 PM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
642 PM CDT WED OCT 10 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0640 PM    TRENTON                   TX   1 INCH HAIL
10/10/01   FANNIN                         QUARTER SIZE HAIL IN
                                          TRENTON.  REPORTED BY
                                          TRENTON FIRE DEPT.
Local storm report, Oct 10, 7:09 PM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
709 PM CDT WED OCT 10 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0708 PM    2 S WEATHERFORD           TX   1 INCH HAIL
10/10/01   PARKER                         QUARTER SIZE HAIL.
                                          REPORTED BY HAM RADIO
                                          OPERATOR.
Local storm report, Oct 10, 8:01 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
801 PM CDT WED OCT 10 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0757 PM    NORTH RICHLAND HILLS      TX   .88 INCH HAIL
10/10/01   TARRANT                        NICKEL SIZE HAIL.
                                          REPORTED BY NORTH
                                          RICHLAND HILLS FIRE
                                          DEPARTMENT.
Local storm report, Oct 10, 9:46 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
946 PM CDT WED OCT 10 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0945 PM    BARTONS CHAPEL            TX   1.5 INCH HAIL
10/10/01   JACK                           REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 7:27 PM CDTSevere Thunderstorm WarningFWDTarrant63 min
Oct 10, 7:29 PM CDTSevere Thunderstorm WarningFWDLamar61 min
Oct 10, 8:21 PM CDTSevere Thunderstorm WarningFWDStephens39 min
Oct 10, 8:46 PM CDTSevere Thunderstorm WarningFWDYoung44 min
Oct 10, 9:27 PM CDTSevere Thunderstorm WarningFWDJack63 min
Oct 10, 10:16 PM CDTSevere Thunderstorm WarningFWDStephens44 min
Oct 10, 10:28 PM CDTSevere Thunderstorm WarningFWDWise32 min
Oct 10, 10:40 PM CDTSevere Thunderstorm WarningFWDDenton50 min
Oct 10, 11:30 PM CDTSevere Thunderstorm WarningFWDCollin, Denton, Grayson60 min
Oct 11, 2:18 AM CDTSevere Thunderstorm WarningFWDYoung42 min
Oct 11, 2:43 AM CDTSevere Thunderstorm WarningFWDJack47 min

Nearby

Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.